I am really truly trying to get off Vicodin on my own at home. I can't afford outpatient therapy and I can't be gone for weeks at a time since I am married and have 3 children and don't want to be away from them for that long. So, I am trying to wean myself off of the Vicodin. I am working with my Doctor and he is helping me with the weaning process and recently prescribed Clonidine and Librium. Was just wondering if anyone out there has used these to help with withdrawals and weaning themselves off of Opiates and if it worked for them. I am seriously committed to this, I am tired of my life revolving around a freaking pill, and it is ruining my marriage and affecting everyone in my family. I want my old self and my old life back. My Doctor is weaning me off very slowly which I think will help and my mom is keeping my pills and giving me my daily allowance. Man I feel so pathetic about this! Anyway, anyone out there ever done it this way, and does anyone know if the Clonidine and Librium will really help me to not want the Vicodin as much, or at least not feel so bad when I am cut back by the doctor. Thanks so much for all your time and answers in advance. I appreciate all of your inpute! Thanks so much!
2 May 2010
I have come off the Fentynal Pain Patch, Percocets and Vicodin ES with both drugs. Give it a chance they should help they are wonderful drugs to use for this purpose. It is hard to go through withdrawals but you sound like you mean it and your smart not to just dump them, that could cause more problems than the addiction itself. Have you tried NA it might be of support to you also, it helped me, I no longer go but I am doing o.k.. I can't right now anyway do to too many other issues with my health, pain, cancer etc.. I really admire you wanting to save your marriage and ultimately you life, you really have alot of determination and just plain guts. Keep up the good fight and stay strong, hope this helps answer your question. Please let me know how you do I will be thinking of you. GOOD LUCK
2 May 2010
I can definitely answer part of your question, and I'll be happy to try the rest... I'm a recovered alcoholic myself so I know quite a bit about the misery of addiction, I've also abused benzos, vicodin, amphetamines, etc. so I'm way too familiar with the withdrawals. I've been in the same boat, tapering off various substances without the funds to go to medical detox. First an explanation about what your doctor has done so far, if he's tapering you off the Vicodin correctly, physical withdrawals shouldn't be that much of an issue (that's the whole point of tapering off in the first place)... So your primary problem will be the opiate cravings. Clonidine/Catapres is a blood pressure medicine that blocks adrenaline receptors and is usually used to lessen physical effects of opiate withdrawal. Librium/Chlordiazepoxide is a mild benzodiazepine tranquilizer which will certainly help with the nervousness/jitters/anxiety but not with the cravings.
The one medication on earth that helps deter opiate cravings is Revia/Naltrexone, it has very few side effects and is highly effective in getting you over the hump and on your way to recovery. Naltrexone is an opiate antagonist meaning even if you took Vicodin you would feel no effect, it is also used in treating alcoholism, and controlling other cravings. A word of caution, though, DO NOT take Naltrexone while your doctor is tapering you off as the standard 50mg dose will cancel all the Hydrocodone in your system and cause full scale opiate withdrawal almost instantly, not a good deal, not at all. One more thing, Don't feel pathetic about your problem, your taking the steps to correct the problem and that takes more heart and spirit than any non-addict could ever hope to understand. If you need someone to talk to, message me anytime. Check out Narcotics Anonymous you may enjoy it, just wasn't for me... And find a spiritual path that gets you some peace in your life, it's probably been a little chaotic lately! Message me and I'll give you my contact info... Colin
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Withdrawal - Hi all, I have been taking percocet for almost 3 years now and I am ready to get
... off of it . I know I am going to go thorugh withdrawls.Does anyone out there know of any good home remedies for withdrawls??? and also how good ...
1 answer • 31 Oct 2009
... dr. prescribe to help with the withdrawls, no sleeping, etc. I am absolutely miserable and want to get this over with. I am down from 30 mg a day ...
2 answers • 3 Nov 2009
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
... years of oxycontin/heroin addiction. i have a psychiatrist, and he is going to prescribe me clonidine, valium, ambien, trazadone... i need ...
3 answers • 8 Nov 2010
I have been prescribed clonidine and i have tramadol left from an old script. my question is how well does the clonidine work and does tramadol help ...
3 answers • 16 Dec 2010
Perimenopausal Symptoms - am taking mirtazapine desogestrel and clonidine. I have 1 mad flush around
... 830 to 9 am and then no more for the day. i also get very cold from 2pm onward. when on my "period week" i am constantly cold any ideas
0 answers • 27 Mar 2015